Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 35, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jun 12, 2016, 4:09 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2016, 4:09 AM EDT (08:09 UTC)
- Expired
- Jun 12, 2016, 5:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
916 WHUS73 KIWX 120809 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EDT SUN JUN 12 2016 LMZ046-121615- /O.NEW.KIWX.SC.Y.0035.160612T0809Z-160612T2100Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 409 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS BACKING NORTH IN THE AFTERNOON. GUSTS UP TO 25 KNOTS ARE EXPECTED THROUGH EARLY AFTERNOON. * WAVES:3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
503 WHUS73 KIWX 121442 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 AM EDT SUN JUN 12 2016 LMZ046-122100- /O.CON.KIWX.SC.Y.0035.000000T0000Z-160612T2100Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1042 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS BACKING NORTH IN THE AFTERNOON. GUSTS UP TO 25 KNOTS ARE EXPECTED THROUGH EARLY AFTERNOON. * WAVES:3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
538 WHUS73 KIWX 122055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 PM EDT SUN JUN 12 2016 LMZ046-122200- /O.EXP.KIWX.SC.Y.0035.000000T0000Z-160612T2100Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 455 PM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 1:19 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 1:19 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Northern Indiana 119 AM EDT SUN JUN 12 2016 .SYNOPSIS... Issued at 945 PM EDT Sat Jun 11 2016 A cold front will move through the area tonight...bringing cooler and less humid air for Sunday. Shower and thunderstorm chances will return for much of the upcoming work week as the front returns north and remains over the region. Lows tonight will range from the lower 60s north to near 70 south. Highs on Sunday will be in the upper 70s to middle 80s...with locally cooler conditions near Lake Michigan. && .UPDATE... Issued at 945 PM EDT Sat Jun 11 2016 Loss of daytime heating and limited forcing has allowed all shower development to cease across the area with the remainder of the evening expected to be dry. Well defined cold front noted from Saginaw Bay west to north of Muskegon with a noticeable drop in temps and dewpoints (at least 10 degree drop on both elements) behind the front. Forcing along the front has broke through the cap immediately ahead of the front with a few showers from Mt Pleasant MI ENE into Saginaw Bay. Much more capped atmosphere should be in place further south to keep this activity from surviving too long. Hi res models have generally backed off on any development with the front...but given at least limited instability still in place across the area and slightly increased shear with the front...can't rule out a stray shower or storm. Still not quite worthy of a mention in the grids/zones with the evening update. && .SHORT TERM...(This Evening through Sunday) Issued at 317 PM EDT Sat Jun 11 2016 Outflow from overnight MCS to our north effectively squashed convection this afternoon as we thought was a possibility. RUC point soundings show high CAPE but little effective shear and rather large temp/dew point depressions for convective initiation. Weak pre- frontal trough and convectively enhanced short wave moved through northeast area earlier today helping bring sfc winds around to west northwest...further limiting low level convergence. On the plus side, radar and satellite showing a couple boundaries that were trying to convect at issuance. Northern boundary appears to be lake enhanced and lies across northern Indiana. Second boundary located over south central forecast area and is drifting east. A couple cells have developed along these boundaries and currently dropping quick heavy rainfall with some signs of lightning and outflows. Given very unstable conditions these pulse storms expected through early evening with heavy rain. Large CAPE and evaporative cooling could yield brief and isolated strong to severe wind gusts. Main synoptic cold front slides south through the area overnight. Could be a few isolated showers near boundary per a few hires models but at this point plan on leaving out of forecast. Drier air will filter in late tonight. Surface high to slide southeast from upper Midwest across the western Lakes Sunday while mid level ridge builds to our west. This will provide a comfortable day with north to northeast winds. && .LONG TERM...(Sunday Night through Saturday) Issued at 317 PM EDT Sat Jun 11 2016 High pressure will be over the area at start of period but will be sliding east as return flow develops. Another upper midwest MCS looks likely Sunday night as short wave tops plains ridge. Convectively enhanced short wave then looks to drop southeast Monday and helps bring a weak front into the north late as heights fall. This will set the stage for shower and thunderstorm chances through much of the week as this boundary becomes quasi stationary and meanders across the region with short wave energy emanating east from a developing mid level closed low to our west. This low will then drift towards the area by mid to late week with additional showers and thunderstorms in its vicinity. Models have shown various solutions with track and timing of this low. Prefer slower solutions but its exact southeastward track remains uncertain. Really no choice but to continue chance pops through much of the upcoming week though it will be dry for a large part of the time with occasional convective chances. Details to be refined as the week progresses. Temperatures to remain seasonably warm in the 80s with clouds and pcpn chances impacting these numbers day to day. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 118 AM EDT Sun Jun 12 2016 vfr conds xpcd this pd as ridging sfc and aloft rebuilds acrs the region. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Fisher SYNOPSIS...Fisher SHORT TERM...Lashley LONG TERM...Lashley AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 11, 4:16 AM EDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT SAT JUN 11 2016 LMZ043-046-120900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS EXIST MONDAY THROUGH THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-120900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...BRYAN...EDGERTON...WAUSEON... ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE... OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA... VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 416 AM EDT SAT JUN 11 2016 /316 AM CDT SAT JUN 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON THROUGH MID EVENING ALONG AND SOUTH OF THE HIGHWAY 6 CORRIDOR. A FEW STORMS COULD PRODUCE DAMAGING WINDS. AFTERNOON HEAT INDICIES OF 95 TO 100 ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS EXIST MONDAY THROUGH THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. && .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON AND EVENING AND MARGINAL RISK FOR SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ077>081-120900- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD 416 AM EDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICIES OF 90 TO 95 ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS EXIST MONDAY THROUGH THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:08 AM EDT | Beach Hazards Statement | IWX | 19 hr |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.